Hail, Menominee
- When
- June 10, 5:30 PM CST
- Where
- Menominee County, Faithorn
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 45.680, -87.770
A severe thunderstorm dropped large hail at Faithorn on the evening of the 10th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MQT wrote it up.
A severe thunderstorm dropped large hail at Faithorn on the evening of the 10th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Jun 10, 4:58 PM CST, 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 658 PM EDT SUN JUN 10 2007 .AVIATION (FOR 00Z TAF ISSUANCE)... ISOLD SHRA/TSRA IN THE VCNTY OF KSAW SHOULD DISSIPATE BY 02Z... IF NOT SOONER. OTHERWISE...VFR CONDITIONS WILL PREVAIL AT KSAW/KCMX THROUGH THIS FCST PERIOD. && .PREV DISCUSSION (ISSUED AT 410 PM EDT)... SYNOPSIS... THE MAIN CONCERN WITH THIS FORECAST IS THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS TONIGHT. WATER VAPOR IMAGERY AND RUC SHOWING A 500 MB RIDGE ACROSS THE SOUTHERN CONUS...A CLOSED LOW OFF THE SOUTHWEST CALIFORNIA COAST...A CLOSED LOW OFF THE EAST COAST...CLOSED 500 MB LOW OFF THE PACIFIC NW AND A CLOSED 500 MB LOW OVER HUDSON BAY WITH A TROUGH ACROSS CENTRAL CANADA. A WEAK RIDGE STRETCHES FROM NORTH DAKOTA NORTHWEST INTO CENTRAL CANADA. WEAK SHORTWAVES SWEEPING AROUND THE BASE OF HUDSON BAY LOW ARE STAYING OVER NORTHERN ONTARIO. A WEAK SHORTWAVE MOVING OVER THE ARROWHEAD OF MINNESOTA IS PRODUCING SOME CU NORTHWEST OF LAKE SUPERIOR. A FEW CU CLOUDS ARE DEVELOP OVER THE WESTERN U.P. SURFACE ANALYSIS DEPICTS A DEEP LOW OVER HUDSON BAY WITH A STATIONARY FRONT DRAPED FROM THIS LOW ACROSS SOUTH CENTRAL CANADA. A SURFACE RIDGE OVER LOWER MICHIGAN CONTINUES TO DOMINATE THE AIR MASS OVER THE REGION. SHORT TERM... THE RIDGE OVER WESTERN CANADA WILL SHIFT INTO CENTRAL CANADA OVERNIGHT...AND INTO WESTERN ONTARIO AND THE UPPER MISSISSIPPI RIVER VALLEY ON MONDAY. SEVERAL VERY WEAK SHORTWAVES WILL SAIL ACROSS UPPER MICHIGAN TONIGHT AND MONDAY. DEEP MOISTURE WILL BE VERY LIMITED. MODELS ARE IN DISAGREEMENT ON THE AMOUNT OF INSTABILITY OVER THE AREA TONIGHT. NAM SUGGESTING MORE THAN A 1000J/KG WHILE GFS SHOWS 0J/KG. CONSIDERING THE LACK OF VERTICAL DEVELOPMENT DEPICTED ON SATELLITE AND SEEN IN SURFACE OBSERVATIONS...IT APPEARS THAT GFS HAS A BETTER HANDLE ON THE STABILITY AT THIS TIME. STILL GFS SHOWING SOME LIGHT QPF FOR THE U.P. THIS EVENING...SO WILL NOT RULE OUT A SLIGHT CHANCE OF TSRA. LONG TERM (MON NIGHT THROUGH SUNDAY) MON NIGHT THROUGH THU...WITH THE WRN ATLANTIC BLOCKING PATTERN IN PLACE LOWERING HEIGHTS INTO THE NW CONUS WILL LEAD TO A BUILDING RIDGE ACROSS THE WRN GREAT LAKES. AS A RESULT...FAIR WEATHER WILL PREVAIL AS WARMING MID LEVELS WILL KEEP THE AREA CAPPED. 850 TEMPS FCST TO 15C-16C SUPPORT MAX READINGS AT OR SLIGHTLY ABOVE GUIDANCE. PREVAILING SRLY FLOW WILL KEEP LOCATIONS NEAR LAKE MI COOLER. BACKED SE OR E WINDS WILL ALSO KEEP LCL SHORELINE AREAS COOLER OVER N CNTRL UPPER MI AND ACROSS THE E PORTION OF THE KEWEENAW. FRI-SUN...THE FCST WAS GENERALLY WEIGHTED TOWARD THE 00Z/10 ECMWF...PER HPC. HOWEVER...THE 12Z ECMWF...GFS(AND ENS MEAN) AND UKMET WERE MORE AGGRESSIVE IN LOWERING HEIGHTS INTO NRN ONTARIO AND THE NRN GREAT LAKES WITH A SHORTWAVE MOVING THROUGH SRN CANADA COMPARED TO THE 00Z MDLS WHICH KEEP THE RDG MORE INTACT. SO...UNCERTAINTY BY THIS WEEKEND IS HIGHER ESPECIALLY WITH REGARD TO TEMPS AND WINDS AS THE 12Z MDLS SUGGEST A FRONT WOULD SAG INTO THE AREA. FOR NOW...NO SHRA/TSRA CHANCES MENTIONED ALTHOUGH SHOULD THE 12Z MDL TREND HOLD UP...LOWER END CHANCE POPS MAY BE NEEDED. && .MARINE (FOR THE 4 PM LAKE SUPERIOR FCST ISSUANCE)... WIND SPEEDS THROUGH THE WEEK AHEAD WILL REMAIN BELOW 20 KT THANKS TO THE CURRENT SURFACE HIGH OVER LOWER MICHIGAN LOCKED IN OVER THE WESTERN GREAT LAKES. THE ONLY MAIN CONCERN IS WIND DIRECTIONS... WHICH WILL OSCILLATE ON THE DIURNAL CYCLE DUE TO ITEMS SUCH AS THE FLOW BETWEEN THE HIGH PRESSURE CENTERS AND THE LOWS AND THE LAND AND LAKE BREEZES. && .MQT WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...ROLFSON PREV DISCUSSION (SHORT TERM) AND MARINE...DLG PREV DISCUSSION (LONG TERM)...JB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 507 AM EDT SUN JUN 10 2007 MIZ001>007-009>014-084-085-111200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 507 AM EDT SUN JUN 10 2007 /407 AM CDT SUN JUN 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING WEST OF A LINE FROM MUNISING TO ESCANABA. THE MAIN HAZARDS FROM THESE STORMS...IF THEY DEVELOP...WILL BE SMALL HAIL...GUSTY WINDS...BRIEF HEAVY RAIN AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. LSZ221-241>248-263-264-111200- KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI- MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI- HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI- MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER- LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING WHITEFISH BAY- 507 AM EDT SUN JUN 10 2007 /407 AM CDT SUN JUN 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON IN THE NEARSHORE WATERS OF LAKE SUPERIOR FROM THE LOWER ENTRANCE OF PORTAGE CANAL TO LAUGHING WHITEFISH POINT. THE MAIN HAZARDS FROM THESE STORMS...IF THEY DEVELOP...WILL BE SMALL HAIL...GUSTY WINDS...BRIEF HEAVY RAIN AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ221-248-262-111200- BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID- LINE OF THE LAKE- 507 AM EDT SUN JUN 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 617 PM EDT SUN JUN 10 2007 MIZ011-102300- DICKINSON- 517 PM CDT SUN JUN 10 2007 ...SIGNIFICANT WEATHER ALERT FOR DICKINSON COUNTY UNTIL 600 PM CDT... AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF IRON MOUNTAIN...MOVING NORTHEAST AT 15 MPH. HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN CENTRAL DICKINSON COUNTY...INCLUDING THE CITIES OF FELCH AND FOSTER CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. AJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 718 PM EDT SUN JUN 10 2007 MIZ011-102345- DICKINSON- 618 PM CDT SUN JUN 10 2007 ...SIGNIFICANT WEATHER ALERT FOR DICKINSON COUNTY UNTIL 645 PM CDT... AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF FOSTER CITY...OR 16 MILES EAST OF IRON MOUNTAIN...MOVING EAST AT 15 MPH. HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... FOSTER CITY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. ROLFSON
The Marquette radar (KMQT), 96 km away, was scanning. The volume nearest the first event began at 23:29 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2007Every state in 2007This day in weather historyWarnings in Michigan, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38556.